Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 11, 2021, 1:49 PM CDT for Marion County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 1:49 PM CDT (18:49 UTC)
- Expired
- Aug 11, 2021, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.75 in
- Wind
- 40
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 65 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WWUS84 KMRX 111849
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
149 PM CDT Wed Aug 11 2021
TNZ081-098-111930-
Sequatchie TN-Marion TN-
149 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southern Sequatchie
and northeastern Marion Counties through 230 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitwell, or 12 miles northeast of Jasper, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitwell, Powells Crossroads, Martin Springs, Cartwright, Lone Oak,
Griffith Creek, Chimneys State Park and North Chickamauga Creek
Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8561 3529 8560 3532 8532 3526 8529
3515 8539 3514 8539 3511 8540
TIME...MOT...LOC 1848Z 269DEG 6KT 3523 8553
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
JLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:37 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 11, 12:37 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 137 PM EDT Wed Aug 11 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... No major changes to the forecast, except to adjust PoP values to better reflect current radar returns. Will keep some low end precipitation chances in the forecast even late this morning as radar does show a few cells trying to go up, but are usually squashed back down. The forecast discussion from this morning is still valid for the rest of the day. ABM && .AVIATION... 18Z TAF DISCUSSION. Another afternoon/evening with shower and thunderstorm chances across the area. Have put TEMPO groups in during the time period when the most widespread storms are expected. Storms could occur outside of the TEMPO groups, but there should be much lower storm coverage and therefore much lower chance of this occurring. Fog is again possible at KTRI early tomorrow morning, but will wait to see if moderate to heavy rain occurs at the airport before dropping below MVFR conditions in the TAFs. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 74 92 73 92 73 / 20 50 10 50 20 Knoxville McGhee Tyson Airport, TN 74 93 72 92 72 / 20 40 10 60 30 Oak Ridge, TN 72 93 72 92 71 / 20 40 10 60 30 Tri Cities Airport, TN 70 91 70 90 68 / 20 50 10 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 11, 2:02 AM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 302 AM EDT Wed Aug 11 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 302 AM EDT Wed Aug 11 2021 /202 AM CDT Wed Aug 11 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are in the forecast again this afternoon. Some of these storms could be strong to severe with damaging winds, cloud to ground lightning, small hail, and brief heavy rainfall being the primary threats. In addition to the thunderstorms, heat indices will elevate into the upper 90s for much of the northern Tennessee Valley today, with values into the lower 100s across the central and southern Tennessee Valley. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Afternoon heat indices will remain in the upper 90s to lower 100s each afternoon on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Aug 11, 1:44 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
244 PM EDT Wed Aug 11 2021
TNZ067-068-111930-
Roane TN-Loudon TN-
244 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of Loudon and
southeastern Roane Counties through 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudon, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oak Ridge, Lenoir City, Kingston, Loudon, Farragut, Greenback,
Philadelphia, Bradbury and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3565 8429 3566 8432 3567 8432 3566 8433
3567 8435 3566 8436 3566 8443 3567 8443
3566 8445 3567 8451 3585 8452 3590 8426
3582 8418 3564 8416
TIME...MOT...LOC 1844Z 265DEG 9KT 3577 8443
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JLBSpecial weather statement, Aug 11, 1:46 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Morristown TN
246 PM EDT Wed Aug 11 2021
TNZ013-036-037-111930-
Anderson TN-Union TN-Campbell TN-
246 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern
Anderson, southeastern Campbell and southwestern Union Counties
through 330 PM EDT...
At 246 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Jacksboro, or 8 miles south of La Follette, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Rocky Top, Norris, Norris Dam State Park, Disney,
Andersonville, Norris Lake and Big Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3629 8385 3617 8392 3619 8394 3618 8395
3614 8401 3613 8402 3612 8402 3620 8419
3634 8414
TIME...MOT...LOC 1846Z 286DEG 13KT 3625 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DieganSpecial weather statement, Aug 11, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
149 PM CDT Wed Aug 11 2021
TNZ081-098-111930-
Sequatchie TN-Marion TN-
149 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southern Sequatchie
and northeastern Marion Counties through 230 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitwell, or 12 miles northeast of Jasper, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitwell, Powells Crossroads, Martin Springs, Cartwright, Lone Oak,
Griffith Creek, Chimneys State Park and North Chickamauga Creek
Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8561 3529 8560 3532 8532 3526 8529
3515 8539 3514 8539 3511 8540
TIME...MOT...LOC 1848Z 269DEG 6KT 3523 8553
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:20 AM CDT | Special Weather Statement | MRX | Bradley | 25 min |
| Aug 11, 1:44 PM CDT | Special Weather Statement | MRX | Loudon | 46 min |
| Aug 11, 1:46 PM CDT | Special Weather Statement | MRX | Union | 44 min |
| Aug 11, 2:14 PM CDT | Special Weather Statement | MRX | McMinn | 31 min |
| Aug 11, 2:44 PM CDT | Special Weather Statement | MRX | McMinn | 31 min |
| Aug 11, 2:59 PM CDT | Special Weather Statement | MRX | Morgan | 31 min |
| Aug 11, 3:09 PM CDT | Special Weather Statement | MRX | Hamilton | 36 min |
| Aug 11, 3:11 PM CDT | Special Weather Statement | MRX | Roane | 34 min |
| Aug 11, 3:19 PM CDT | Special Weather Statement | MRX | McMinn | 26 min |
| Aug 11, 3:30 PM CDT | Special Weather Statement | MRX | Bradley | 30 min |
| Aug 11, 3:32 PM CDT | Special Weather Statement | MRX | Morgan | 28 min |
| Aug 11, 3:41 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 49 min |
| Aug 11, 4:03 PM CDT | Special Weather Statement | MRX | McMinn | 27 min |
| Aug 11, 4:23 PM CDT | Special Weather Statement | MRX | Polk | 37 min |
| Aug 11, 4:28 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 47 min |
| Aug 11, 4:50 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 40 min |
| Aug 11, 5:11 PM CDT | Special Weather Statement | MRX | Jefferson | 34 min |
| Aug 11, 5:17 PM CDT | Areal Flood Advisory | MRX | Polk | 118 min |
| Aug 11, 5:20 PM CDT | Special Weather Statement | MRX | Sevier | 25 min |
| Aug 11, 5:27 PM CDT | Severe Thunderstorm Warning | MRX | Sevier | 25 min |
| Aug 11, 5:48 PM CDT | Special Weather Statement | MRX | Jefferson | 42 min |
| Aug 11, 6:07 PM CDT | Special Weather Statement | MRX | Sullivan | 23 min |
| Aug 11, 3:51 PM CDT | Special Weather Statement | MRX | Wise | 24 min |
| Aug 11, 5:36 PM CDT | Special Weather Statement | MRX | Fannin | 24 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.